generic viagra $0.72 Per Pillbuy
generic cialis $1.34 Per Pillbuy
generic levitra $1.53 Per Pillbuy
Medications That Can Lead to Weight Gain
Close to 70% of the adult population in the USA is overweight, and about 38% of adults are obese. The global statistics is also very alarming because studies indicate that close to 1.4 billion adults across the globe are overweight. Unhealthy eating habits and inactive lifestyles are the main causes of overweight and obesity. But what most people do not know is that some of the prescription drugs that they use to treat conditions that come with being overweight such as diabetes and pressure can also cause weight gain.
Most of these drugs are life-saving, and so people can’t stop taking them. However, it is still important to be aware that they can make you gain some pounds.
Here are three drugs that might make your weight issues worse.
Valproic Acid (Depakote)
Depakote is a common drug that treats seizures, bipolar disorder, and it can also help prevent migraines. A 2007 study on epilepsy patients that were using this medication to treat their condition found that 24% of men and 44% of women gained up to 11 pounds in a span of about 12 months when taking the medication. Doctors attribute the weight gain to the effects of the drug on a protein that affects metabolism and appetite. However, the research is not conclusive why the medicine has more effects on women than men.
Zyprexa is a typical antipsychotic, and it is one of the most popular drugs of this class due to its high effectiveness. However, a 2004 study shows that despite its usefulness in dealing with bipolar disorder and schizophrenia, it can lead to weight gain in many cases. According to the research, close to a third of individuals using the drug will increase their body weight (by at least 7% of their original weight) after one and a half years of using Zyprexa. This drug has potent antihistamine activity which inhibits serotonin hence leading to weight gain.
Deltasone and other corticosteroids tend to be more powerful when you inhale them. It is important to note that the more potent the drug is, the higher the likelihood of gaining weight, and this is more so if you use Deltasone for a long time. A 2006 survey of individuals using the drug on a long-term basis suggests that up to 80% of the users gained a significant amount of weight. Also, the research concludes that high doses like those for asthma tend to lead to more weight gain than lower doses such as what doctors prescribe for rheumatoid arthritis.
Unfortunately, many other drugs have the side effect of leading to weight gain, but this does not mean that you should stop taking them. Instead, you should ask your physician for advice on the steps that you can take to tame the weight gain.